# SDR 96ZZZX3048

- Difficulty date: May 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N345GL
- Make and model: Hwksly BH125400A
- Aircraft serial: NA753
- System (JASC): 4920 · APU Core Engine
- Part: Duct
- Part number: 25V13996
- Condition: Cracked
- Location: Apu Ram Duct
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE ACCOMPLISHING 500-HOUR AIRFRAME INSPECTION, ONE OF THE INSPECTION REQUIREMENTS CALLED OUT TO INSPECT THE APU.  DURING INSPECTION, LARGE PIECES OF METAL WERE FOUND BEHIND THE APU.  APU REMOVED WHICH REVEALED THE CRACKED RAM AIR DUCT ASSY.  THE RT SIDE OF THE DUCT CONTAINED A CRACK 5 INCHES BY 8 INCHES IN DIAMETER WITH ADDITIONAL CRACKS THROUGHOUT THE DUCT ASSY.  THE APU IS NOT NORMALLY REMOVED DURING THIS INSPECTION WHICH COULD GO FOR NUMEROUS INSPECTIONS UNDETECTED.  SUBMITTER SUGGESTS THE HIGH VIBTRATION LEVEL ASSOCIATED WITH THE APU CAUSED THE DUCT ASSY TO CRACK.  RECOMMEND THE DUCT ASSY BE INSPECTED ON A REGULARLY SCHEDULED INTERVAL.
